Thunderstorm Wind, Dane
- When
- June 26, 5:15 PM CST
- Where
- Dane County, 3 mi ESE of Stoughton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.900, -89.167
A cluster of storms developed over parts of south-central and southeast Wisconsin during the evening hours of the 26th. Damaging winds were the primary severe weather effect.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A cluster of storms developed over parts of south-central and southeast Wisconsin during the evening hours of the 26th. Damaging winds were the primary severe weather effect. Mainly large trees were uprooted.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 26, 1:30 PM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT SUN JUN 26 2005 .DISCUSSION...FORECAST FOCUS IS ON HEAT AND HUMIDITY AND THUNDERSTORM POTENTIAL NEAR AND SHORT TERM...WITH TIMING OF COOLER AND DRIER CONDITIONS IN LONG TERM. .NEAR TERM (TONIGHT)... EXPECT EVENING SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH WEAK SHORT WAVE AND LEFTOVER OUTFLOW FROM MORNING CONVECTION...BUT LITTLE OR NO PRECIPITATION OVERNIGHT DUE TO LACK OF FORCING AVAILABLE. .SHORT TERM (MONDAY THROUGH WEDNESDAY)... HEAT AND HUMIDITY FOR MONDAY AND TUESDAY WITH STORMS FOR WEDNESDAY AND WEDNESDAY NIGHT. MOISTURE AND INSTABILITY TO REMAIN IN PLACE FOR THE SHORT TERM. TIMING OF LIFT IS PROBLEMATIC AT BEST. BEST LOW LEVEL CONVERGENCE IS TIED TO WARM FRONT AND SHORT WAVES THAT ENHANCE THE LOW LEVEL CONVERGENCE AND REMOVE ANY CAPPING. AT THIS POINT...NO SIMPLE WAY TO DETERMINE WHEN THESE FACTORS WILL BE PHASING TOGETHER GIVEN THE SOUTHWEST FLOW REGIME AND OUTFLOW BOUNDARIES THAT PROVIDE FOCUS FOR CONVECTION TO DEVELOP. SO WILL GO WITH NOMINAL POPS FOR MONDAY THROUGH TUESDAY. WILL INCREASE POPS FOR WEDNESDAY AND WEDNESDAY NIGHT AS DYNAMICS ARE MORE READILY APPARENT WITH COLD FRONT...STRONG SHORT WAVE AND UPPER/LOW LEVEL JET INTERACTIONS MORE LIKELY. .LONG TERM (THURSDAY THROUGH SUNDAY)... COOLER AND DRIER CONDITIONS FOR THURSDAY NIGHT AND FRIDAY. WARM AND HUMID CONDITIONS RETURN FOR SATURDAY WITH PRECIPITATION CHANCES INCREASING FOR SUNDAY. WILL KEEP LOW POPS IN FOR THURSDAY AS SHORT WAVE MOVES THROUGH DURING THE DAY. THEN DRY THEREAFTER. RELATIVELY FAST MOVING ZONAL FLOW FOR THIS TIME OF YEAR IS KEEPING SYSTEMS ON THE MOVE ACROSS THE NORTHERN PLAINS AND GREAT LAKES FOR THE LONG TERM PERIOD. THE GFS AND ECMWF ARE IN GENERAL AGREEMENT AND ARE USED FOR THIS DISCUSSION. TIMING OF COLD FRONT WITH COOLER/DRIER CONDITIONS IS MAIN CHALLENGE AT THIS POINT. COLD FRONT THROUGH CWA THURSDAY MORNING WITH END TO PRECIPITATION THURSDAY WITH DRIER AND COOLER CONDITIONS FOR THURSDAY NIGHT AND FRIDAY. RETURN FLOW BECOMES REESTABLISHED SATURDAY WITH INCREASE IN HEAT AND HUMIDITY FOR SUNDAY ON THE BACKSIDE OF SURFACE HIGH. WITH INSTABILITY AND MOISTURE IN PLACE WITH FAST MOVING SHORT WAVES...LOW PROBABILITIES ARE WISE FOR SUNDAY ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && EISE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT SUN JUN 26 2005 WIZ046-047-051-052-056>060-062>072-271000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE FORECAST FOR TODAY AND EARLY TONIGHT. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...BUT SOME SMALL HAIL AND GUSTY WINDS TO 45 MPH ARE POSSIBLE. SOME OF THE STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. OVER SOUTH CENTRAL WISCONSIN THIS AFTERNOON...HIGH TEMPERATURES IN THE UPPER 80S AND HIGH HUMIDITY...WILL RESULT IN HEAT INDEX READINGS AROUND 95 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR PORTIONS OF SOUTH CENTRAL WISCONSIN...ROUGHLY NORTH AND WEST OF A LINE FROM MINERAL POINT...TO POYNETTE...TO RIPON. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. SOME OF THESE STORMS MAY BE SEVERE. HOT TEMPERATURES IN THE LOW 90S MONDAY ALONG WITH HUMID CONDITIONS WILL PRODUCE HEAT INDICES BETWEEN 95 AND 100 DEGREES DURING THE AFTERNOON. ON TUESDAY HIGH TEMPERATURES IN THE UPPER 80S AND MUGGY CONDITIONS...WILL RESULT IN HEAT INDEX READINGS AROUND 95 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. && DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-271000- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS 500 AM CDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE FORECAST FOR TODAY AND EARLY TONIGHT. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...BUT SOME SMALL HAIL AND GUSTY WINDS TO 35 KNOTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. SOME OF THESE STORMS MAY BE SEVERE. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ ZAJDEL
The Milwaukee radar (KMKX), 51 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
7 thunderstorm wind. Local standard time, as filed.
Some large trees were toppled and a couple power lines were snapped.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456507, 5456506, 5456511, 5456508, 5456509, 5456510, 5456512.